Vol. 17, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 17, Issue 2

(in progress)
Volume 17, Issue 1
Volume 16, Issue 1
Volume 15, Issue 1
Volume 14, Issue 1
Volume 13, Issue 1
Volume 12, Issue 1
Volume 11, Issue 1
Volume 10, Issue 1
Volume 9, Issue 1
Volume 8, Issue 1
Volume 6+7, Issue 1
Volume 5, Issue 1
Volume 4, Issue 1
Volume 3, Issue 1
Volume 2, Issue 1
Volume 1, Issue 1
The Journal
About the Journal
Subscriptions
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
To Appear
Editorial Login
Contacts
 
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Other MSP Journals
The exterior splash in $\mathrm{PG}(6, q)$: transversals

Susan G. Barwick and Wen-Ai Jackson

Vol. 17 (2019), No. 1, 1–24
Abstract

Let π be an order-q-subplane of PG(2,q3) that is exterior to . Then the exterior splash of π is the set of q2 + q + 1 points on that lie on an extended line of π. Exterior splashes are projectively equivalent to scattered linear sets of rank 3, covers of the circle geometry CG(3,q), and hyper-reguli in PG(5,q). We use the Bruck–Bose representation in PG(6,q) to investigate the structure of π, and the interaction between π and its exterior splash. We show that the point set of PG(6,q) corresponding to π is the intersection of nine quadrics, and that there is a unique tangent plane at each point, namely the intersection of the tangent spaces of the nine quadrics. In PG(6,q), an exterior splash S has two sets of cover planes (which are hyper-reguli) and we show that each set has three unique transversal lines in the cubic extension PG(6,q3). These transversal lines are used to characterise the carriers and the sublines of S.

Keywords
Bruck–Bose representation, subplanes, exterior splash, linear sets
Mathematical Subject Classification 2010
Primary: 51E20
Milestones
Received: 2 February 2015
Accepted: 2 March 2017
Published: 19 November 2018
Authors
Susan G. Barwick
School of Mathematical Sciences
University of Adelaide
Australia
Wen-Ai Jackson
School of Mathematical Sciences
University of Adelaide
Australia